Alert archive / Maine / Beach Hazards Statements in 2017
Beach Hazards Statement 12, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jul 29, 2017, 2:06 AM EDT for Knox County, Waldo County, Maine. It took effect at Jul 29, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2017, 2:06 AM EDT (06:06 UTC)
- In effect from
- Jul 29, 2017, 8:00 AM EDT
- Expired
- Jul 29, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 100 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 6.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250 WHUS41 KGYX 290606 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 206 AM EDT SAT JUL 29 2017 ...INCREASED RISK FOR HYPOTHERMIA TODAY... .WARM TEMPERATURES AND FAIR WEATHER ARE EXPECTED TODAY. WITH PEOPLE OUT ENJOYING THE WATER AND WATER TEMPERATURES REMAINING ONLY IN THE UPPER 50S...THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA FOR THOSE NOT PROPERLY PREPARED FOR COLD WATER. MEZ027-028-292115- /O.NEW.KGYX.BH.S.0012.170729T1200Z-170730T0000Z/ KNOX-COASTAL WALDO- 206 AM EDT SAT JUL 29 2017 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * LOCATION...MIDCOAST OF MAINE. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE MID 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE UPPER 50S. * TIMING...THIS MORNING THROUGH THIS EVENING. * WINDS...NORTHEAST 10 TO 15 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
2 follow-up statements
330 WHUS41 KGYX 291902 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 302 PM EDT SAT JUL 29 2017 ...INCREASED RISK FOR HYPOTHERMIA THROUGH SUNDAY... .IT WILL BE FAIR AND SEASONABLY WARM THROUGH THE REST OF THE WEEKEND. WATER TEMPERATURES IN AND AROUND PENOBSCOT BAY ARE ONLY IN THE UPPER 50S...SO THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA TO ANYONE RECREATING IN THE WATER THAT IS NOT PROPERLY PREPARED FOR COLD WATER. MEZ027-028-301000- /O.NEW.KGYX.BH.S.0013.170730T1200Z-170731T0000Z/ /O.CON.KGYX.BH.S.0012.000000T0000Z-170730T0000Z/ KNOX-COASTAL WALDO- 302 PM EDT SAT JUL 29 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * LOCATION...PENOBSCOT BAY AND NEARBY WATERS. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE UPPER 50S. * TIMING...THROUGH SUNSET TONIGHT AND AGAIN ON SUNDAY. * WINDS...NORTHEAST AROUND 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
551 WHUS41 KGYX 300002 CFWGYX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAY ME 802 PM EDT SAT JUL 29 2017 ...INCREASED RISK FOR HYPOTHERMIA THROUGH SUNDAY... .IT WILL BE FAIR AND SEASONABLY WARM THROUGH THE REST OF THE WEEKEND. WATER TEMPERATURES IN AND AROUND PENOBSCOT BAY ARE ONLY IN THE UPPER 50S...SO THERE WILL BE A HEIGHTENED RISK FOR HYPOTHERMIA TO ANYONE RECREATING IN THE WATER THAT IS NOT PROPERLY PREPARED FOR COLD WATER. MEZ027-028-300815- /O.EXP.KGYX.BH.S.0012.000000T0000Z-170730T0000Z/ /O.CON.KGYX.BH.S.0013.170730T1200Z-170731T0000Z/ KNOX-COASTAL WALDO- 802 PM EDT SAT JUL 29 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... * LOCATION...PENOBSCOT BAY AND NEARBY WATERS. * BEACH HAZARD...THE WARM AIR TEMPERATURES IN THE 70S MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGERS OF THE COLD WATER TEMPERATURES WHICH ARE CURRENTLY ONLY IN THE UPPER 50S. * TIMING...THROUGH SUNSET SUNDAY. * WINDS...NORTHEAST AROUND 10 MPH. * IMPACTS...THE COLD WATER TEMPERATURES CAN QUICKLY CAUSE HYPOTHERMIA TO ANYONE IMMERSED IN THE WATER. ANYONE ON BOATS OR PADDLECRAFT SHOULD USE EXTREME CAUTION TO AVOID THIS THREAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED ON DAYS WHEN A SIGNIFICANT NUMBER OF BOATS AND PADDLECRAFT ARE EXPECTED TO BE OUT ON THE WATER AND WHEN WARM AIR TEMPERATURES MAY CAUSE PEOPLE TO UNDERESTIMATE THE DANGER OF THE COLD WATER. PADDLE SMART FROM THE START. ALWAYS WEAR YOUR LIFEJACKET. BE AWARE OF WIND CONDITIONS, TIDES AND LOCALIZED CURRENTS. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 2:04 AM EDT, 2 minutes earlier.
Area forecast discussion, Jul 29, 2:04 AM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Gray ME
204 AM EDT Sat Jul 29 2017
.SYNOPSIS...
High pressure will build across the area through the weekend and
into early next week as areas of low pressure move south of the
region. This will provide an extended period of very pleasant
summer weather. A weak frontal boundary will drop south across
the area Tuesday with only a slight chance of a shower. Another
area of high pressure will bring fair weather for Tuesday night
into Thursday. A cold front will approach the region late
Thursday and bring the threat of showers late Thursday and
Friday.
&&
.NEAR TERM /THROUGH TODAY/...
Some high clouds spilling across southern areas this morning due
to the system passing to the south, otherwise mostly clear
farther north. Some patchy early morning fog expected across
the CT River and Merrimack Valley areas of NH. Comfortable temps
are expected today with readings in the 70s with low
humidities.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
High pressure continues in control tonight and Sunday with
mostly clear conditions. Temps will be cooler Sat night due to
the clear skies and light winds allowing radiational cooling to
occur. Overnight lows will range from the 40s to lower 50s.
Sunday looks to be mostly sunny with seasonable temps with highs
in the upper 70s to lower 80s. Humidity will remain low.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Large scale troughing will be passing well to our north Monday
with a significant short wave still affecting the Mid Atlantic
region and just offshore. Much weaker troughing/near zonal flow
develops for Tuesday and Wednesday. Another large scale trough
begins to dig into the northern CONUS Wednesday afternoon over
the northern Plains. One main trough axis from this wave will
shift through the region late in the work week.
A couple frontal passages are expected during this time for
northern New England...one late Monday night into early Tuesday
morning, and another late Thursday into Friday. QPF will be
limited with the first front, but additional moisture will pool
ahead of the late week system triggering widespread showers and
thunderstorms. This boundary may stall in the area and further
fire additional convection during the daylight hours over the
weekend.
A gradual temperature trend of upper 70s to mid 80s Monday will
give way to lower to high 80s by midweek. We'll see a decline in
readings thereafter with mild cold air advection.
&&
.AVIATION /05Z SATURDAY THROUGH WEDNESDAY/...
Short Term...Patchy fog once again expected Along the CT and
Merrimack River Valleys. KLEB and possibly KHIE may be the only
terminals affected until 12z. After 12z all areas will be VFR
through Sunday except maybe KLEB between 06z-12 Sun in patchy
valley fog.
Long Term...Patchy fog is expected across much of the area
Monday and Tuesday mornings. Monday night into Tuesday scattered
showers and thunderstorms are possible with a weak
front...mainly for HIE AND LEB.
&&
.MARINE...
Short Term...Northeast winds pick up in strength today as low
pressure passes to the south of Cape Cod today. Winds and seas
should reach minimal SCA criteria today and possibly into this
evening over the southernmost outer waters. Elsewhere winds and
seas will be less so no headline will be needed. By tonight
winds and seas diminish across all areas. Winds will continue
from the north to northeast Sunday as high pressure builds
across the waters but will remain below SCA conditions.
Long Term... Waves may briefly reach above 5 ft Thursday night
into Friday morning with a frontal system which will stall near
the waters. Winds are expected to stay well below 25 kts.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 8 AM EDT this morning through
this evening for MEZ027-028.
NH...None.
MARINE...Small Craft Advisory from 6 AM this morning to 8 PM EDT this
evening for ANZ154.
&&
NEAR TERM...Marine
SHORT TERM...Marine
LONG TERM...HanesHazardous weather outlook, Jul 28, 3:14 PM EDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 314 PM EDT Fri Jul 28 2017 MEZ007>009-012>014-018>028-NHZ001>015-291915- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 314 PM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-291915- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 314 PM EDT Fri Jul 28 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:44 AM EDT | Small Craft Advisory | GYX | 17 hr | |
| Jul 29, 3:02 PM EDT | Beach Hazards Statement | GYX | Knox, Waldo | 29 hr |
Nearby
Beach Hazards Statements in Maine, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.